Hail, Lee
- When
- May 1, 8:50 PM EST
- Where
- Lee County, Keokee
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.867, -82.883
Dime size hail reported in Keokee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Dime size hail reported in Keokee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 1, 7:55 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 855 PM EDT WED MAY 1 2002 CURRENT SURFACE ANALYSIS INDICATES A WARM FRONT LOCATED ACROSS THE OHIO VALLEY...STRETCHING SOUTHEAST ALONG EASTERN KY INTO SOUTHWEST VA. SEVERE SUPERCELL TSTORMS CONTINUE TO MOVE SOUTHEAST ACROSS EASTERN KY...GENERALLY AHEAD OF THIS WARM FRONT. NUMEROUS REPORTS OF EXTREMELY LARGE HAIL (UP TO SOFTBALL SIZE HAIL) AND DAMAGING WINDS HAVE OCCURRED WITH THIS SUPERCELL. AIRMASS ACROSS SOUTHWEST VA AND NORTHEAST TN REMAINS UNSTABLE...SO EXPECT THESE STORMS TO REMAIN SEVERE FOR THE NEXT FEW HOURS AS THEY CONTINUE TO MOVE SOUTHEAST TOWARD THE SOUTHWEST VA AND NORTHEAST TN AREAS. OTHERWISE...THINK THAT THE CHANCES FOR SHOWERS AND TSTORMS ACROSS THE REST OF THE FORECAST AREA SHOULD BE CLOSER TOWARDS DAYBREAK...AS A COLD FRONT OVER THE MS VALLEY MOVES CLOSER TO THE FORECAST AREA. WILL UPDATE THIS EVENING TO MENTION AFTER MIDNIGHT WORDING FOR CENTRAL AND SOUTHERN ZONES OF THE FORECAST AREA. .MRX... NC...NONE. TN...NONE. VA...NONE. DMG
TNZ012>017-035-VAZ001-002-005-006-008-020200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 640 PM EDT WED MAY 1 2002 ...A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE...AND THE NORTHERN CUMBERLAND PLATEAU... A WARM FRONT...LOCATED ACROSS THE OHIO VALLEY...WAS THE FOCAL POINT FOR STRONG TO SEVERE THUNDERSTORMS THIS EVENING. THESE THUNDERSTORMS SHOULD CONTINUE TO MOVE EAST-SOUTHEAST THIS EVENING....AND MAY AFFECT SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE...AND THE NORTHERN CUMBERLAND PLATEAU BY MID EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS AND LARGE HAIL. ALSO... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS. RESIDENTS ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE...AND THE NORTHERN CUMBERLAND PLATEAU ARE ADVISED TO KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL RADIO AND TV STATION...FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. DMG
The Jackson,KY radar (KJKL), 89 km away, was scanning. The volume nearest the first event began at 01:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2002Every state in 2002This day in weather historyWarnings in Virginia, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297918.